MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 44014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On or about on (b)(6) 2021, plaintiff underwent placement of the angiodynamics bioflo, reference number: (b)(4), lot number: 5669956.The device was implanted by (b)(6) m.D., at (b)(6), for the purpose of ongoing chemotherapy for her breast cancer.On or about on (b)(6) 2021, plaintiff presented herself to (b)(6) hospital where her port was subsequently removed due to an infection.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.The port was implanted into the patient 21 days prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 21 days later.Device directions for use cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.The implant procedure itself is also a potential source of infection at the port site.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications: · presence of infection, bacteremia, septicemia or peritonitis.Warnings: · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.Precautions: · carefully read and follow all instructions prior to use.· after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.Refer to the "use and maintenance" section of this dfu for recommendations.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions potential complications/adverse events: · bacteremia.· catheter thrombosis.· inflammation.· infection.· implantation site necrosis or infection.· thromboembolism.· thrombophlebitis.· tunnel infection.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20926228
Report Number1317056-2024-00256
Device Sequence Number5068599
Product Code LJT
UDI-Device IdentifierH965440140
UDI-PublicH965440140
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number44014
Device Lot Number5669956
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale